Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rectal bleeding.
Sep 14, 2012

Hi Dr. I am trying to find an answer for a problem I have had for 2 years now and no answers. My history, I have been positive since 1992, with T-cells of 7 for 2 years. I was on all types of drug trials, both blind and double blind. Now 20 years later my CD4 cells are at 202,CD4% helperT cell at 11.9, everything else is in normal range. I am taking Trauvada once a day, Selzentry 150 mg twice a day, Isentress 400 mg twice a day, also taking mes for GERD,restless legs and high Triglycerides.With the first bowel movement in the morning, it is painful and also when I clean myself there is fresh blood. I had a colonoscopy in Febr.2012. Found one polyp, which was removed, everything turned out ok after testing the polyp. Last week I went to a colorectal specialist. After he did his examine he said he didn't see anything wrong. I get enough fiber so that isn't the problem. The only real answer I received was from a chiropractor. I told him I had pain sitting and my tail bone felt like it was going to pop through the skin. He did some adjustment because he said my tailbone was cruving in. He used a drop leaf table to make the adjustment and say that if needed he could go into and pull the tail bone to the proper position. That has helped my back, but still having the fresh blood and painful bowel movement. Any ideas of what is going on here? I also have some rectal itching. My activity level is low since I also have PAD in both legs and 4 blockages behind my heart. Thank you.

Response from Dr. Henry

Have you been assessed for local infections at all (including HPV-anal pap?). Stool softeners and fiber can help sometimes if bleeding is triggered by bowel movements. Have you asked specifically whether there has been any evidence of hemorrhoids (internal or external). Fresh blood after a bowel movement most often indicates local irritation/hemorrhoid.Your HIV meds generally do not cause rectal bleeding per se. KH



Previous
Re: A Good Dr. For the patient Med
Next
HIV+ Tendonitis + Ankylosing Spondylitis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement